** Originally posted by mdominic **
I am a 39 year old male and I took Enbrel for two years for moderate P. I stopped taking it last November (2008). I stopped just because I was tired of injecting myself.
A few weeks ago the skin on my right leg went numb. Like pins and needles. Shortly after my left hand became week.
My GP sent me immediately to the ER and a waiting neurologist. They gave me a barrage of tests (CT, 2 MRIs, a Spinal Tap). The results showed a plaque on my cervical spine. The doctor told me that there is evidence that Enbrel can cause demyelination. Demyelination is the when the immune system attacks the nervous system. This can be MS. I believe that this problem was caused by the Enbrel. To relieve the symptoms they gave me prednisone by iv for five days. That made me so incredibly ill I thought I might die from it. The only good that came from it was that it cleared 99% of my P temporarily.
I am not a doctor, but I urge anyone taking Embrel to consider the consequences. It clearer skin worth other health issues? Please be wary and weigh all your options.
Please look at the link and the experiences of others like me. They got better after they stopped taking it. I got sick after.